MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: intermittent infusion pump.(b)(6).Occupation: clinical safety coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject double lumen over-the-wire power-injectable picc was noticed to be leaking from the clear tube (distally) on the white port line during flushing.No resistance was reported during flushing.The line was used for medication administration and was locked in between uses.The only thing attached to the picc line was an intermittent infusion pump for the administration of medications.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 19mar2020.Investigation ¿ evaluation: it was reported a peripherally inserted central venous catheter (picc) line from a turbo-ject double lumen over-the-wire power-injectable picc set (upicds-5.0-ct-otw-st-1111) from lot 10051894 leaked.No resistance was felt during flushing.The line was locked between uses.The line was used for medication administration.An intermittent infusion pump for administration of medications was attached to the picc line.It was reported there was no adverse effects to the patient as a result of this event.A review of the drawing, instructions for use (ifu), and quality control, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.The visual inspection of the complaint device verified that the device leaked at the base of the white hub from a hole in the clear tubing.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no nonconformances or additional complaints related to this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: "the safe and effective use of turbo-ject picc line with power injector pressures set above 325psi has not been established do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has "ct" on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.The following precaution if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.A supplier investigation was performed for the returned device¿" based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause was not established.Appropriate measures have been taken to address this failure mode.A capa was previously opened and is currently in progress for this failure mode.The capa owner has been informed of this complaint.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9638153
Report Number1820334-2020-00223
Device Sequence Number14183834
Product Code LJS
UDI-Device Identifier00827002239050
UDI-Public(01)00827002239050(17)210930(10)10051894
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Device Lot Number10051894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1